Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 102, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Dec 29, 2008, 9:04 AM CST for McLean County, Tazewell County, Woodford County, Illinois. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 9:04 AM CST (15:04 UTC)
- Expired
- Dec 30, 2008, 10:59 AM CST
- In force
- 26 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Moderate
Counties McLean County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mackinaw River near Congerville (CNGI2).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 291504
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
904 AM CST MON DEC 29 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC113-179-203-300504-
/O.NEW.KILX.FL.W.0102.081229T1504Z-081230T2240Z/
/CNGI2.2.ER.081229T0715Z.081230T0000Z.081230T1640Z.NO/
904 AM CST MON DEC 29 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 845 AM MONDAY THE STAGE WAS 13.8 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU
MACKINAW RIVER
CONGERVILLE 13 13.8 MON 9 AM 13.7 10.8 8.9
$$3 follow-up statements
000
WGUS83 KILX 291737
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1137 AM CST MON DEC 29 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC113-179-203-300737-
/O.CON.KILX.FL.W.0102.000000T0000Z-081230T2240Z/
/CNGI2.2.ER.081229T0715Z.081230T0000Z.081230T1640Z.NO/
1137 AM CST MON DEC 29 2008
THE FLOOD WARNING CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1045 AM MONDAY THE STAGE WAS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU
MACKINAW RIVER
CONGERVILLE 13 14.0 MON 11 AM 13.7 10.8 8.9
$$000
WGUS83 KILX 300213
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
813 PM CST MON DEC 29 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES
SPOON RIVER AT SEVILLE AFFECTING FULTON COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC113-179-203-301613-
/O.EXT.KILX.FL.W.0102.000000T0000Z-081231T0051Z/
/CNGI2.2.ER.081229T0715Z.081230T0030Z.081230T1851Z.NO/
813 PM CST MON DEC 29 2008
...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 745 PM MONDAY THE STAGE WAS 14.3 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW AFTERNOON.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU
MACKINAW RIVER
CONGERVILLE 13 14.3 MON 8 PM 13.8 11.3 9.4
$$
ILC057-095-301613-
/O.EXT.KILX.FL.W.0092.000000T0000Z-081230T2254Z/
/LNMI2.1.ER.081227T2208Z.081229T0245Z.081230T1654Z.NO/
813 PM CST MON DEC 29 2008
...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE SPOON RIVER AT LONDON MILLS.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 745 PM MONDAY THE STAGE WAS 18.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU
SPOON RIVER
LONDON MILLS 15 18.2 MON 8 PM 15.9 12.5 10.4
$$
ILC057-301612-
/O.EXT.KILX.FL.W.0093.000000T0000Z-081231T2247Z/
/SEVI2.1.ER.081229T0507Z.081230T0600Z.081231T1647Z.NO/
813 PM CST MON DEC 29 2008
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD
WARNING CONTINUES FOR
THE SPOON RIVER AT SEVILLE.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 745 PM MONDAY THE STAGE WAS 23.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY
EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
WEDNESDAY MORNING.
* IMPACT...AT 23.0 FEET...EASTERLY ACCESS ROAD TO SEVILLE INUNDATED.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU
SPOON RIVER
SEVILLE 22 23.9 MON 8 PM 23.9 22.4 19.9
$$
SMITH000
WGUS83 KILX 301659
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1059 AM CST TUE DEC 30 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC113-179-203-301729-
/O.CAN.KILX.FL.W.0102.000000T0000Z-081231T0051Z/
/CNGI2.2.ER.081229T0715Z.081230T0030Z.081230T1425Z.NO/
1059 AM CST TUE DEC 30 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* AT 1045 AM TUESDAY THE STAGE WAS 12.6 FEET.
* FELL BELOW FLOOD STAGE AT 825 AM TUESDAY.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.7 FEET BY TOMORROW
MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
MACKINAW RIVER
CONGERVILLE 13 12.6 TUE 11 AM 10.7 9.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 29, 5:28 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Dec 29, 5:28 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 528 AM CST MON DEC 29 2008 .DISCUSSION... ISSUED 315 AM CST MON DEC 29 2008 00Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT THROUGH MID WEEK AS WELCOMED DRY WEATHER WILL LIKELY CONTINUE ACROSS CENTRAL/SE IL THROUGH AT LEAST THU MORNING. NEARLY ZONAL AND PROGRESSIVE UPPER LEVEL FLOW TO PREVAIL INTO MID WEEK WITH A SERIES OF LOW PRESSURE SYSTEMS RACING EASTWARD ACROSS THE NORTHERN STATES AND PASSING NORTH OF CENTRAL IL. NAM MODEL STILL APPEARS TOO FAR SOUTH WITH LOW PRESSURE PASSING EAST ACROSS NORTHERN IL TUE AFTERNOON AND REACHING NEAR CHICAGO BY SUNSET TUE. BUT EVEN FURTHER SOUTH NAM SOLUTION KEEP LOW PRESSURE TRACK AND LIGHT QPF NORTH OF CENTRAL IL TUE. LEANED TOWARD THE COOLER MAV LOWS TUE NIGHT BEHIND COLD FRONT AND LARGE HIGH PRESSURE OFF THE WEST COAST SETTLES OVER IL BY SUNSET WED ENSURING AMPLE SUNSHINE WED. SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... 09Z/3 AM SURFACE MAP SHOWS 1027 MB HIGH PRESSURE OVER EAST TX AND RIDGING NE ACROSS THE OHIO VALLEY AND PROVIDING NEARLY CLEAR SKIES OVER IL. TEMPS WERE IN THE LOW TO MID 30S (EXCEPT 28F AT PEORIA) WITH SSW WINDS 5 TO 10 MPH. ALOFT A WEAK UPPER LEVEL TROF WAS ACROSS THE MS VALLEY OTHERWISE SEMI ZONAL UPPER LEVEL FLOW PREVAILED ACROSS THE COUNTRY KEEPING ARCTIC AIR MASS LOCKED UP NORTH OVER CANADA. 1004 MB LOW PRESSURE OVER NW MN WILL RACE EASTWARD AND DEEPEN ACROSS THE UPPER GREAT LAKES TODAY WHILE BRINGING A WEAK COLD FRONT SE THROUGH CENTRAL/SE IL THIS AFTERNOON. NOT MUCH COOLER AIR BEHIND THE FRONT AND MAINLY A WIND SHIFT WITH SOME PASSING MID/HIGH CLOUDS. INCREASING SW WINDS AHEAD OF THIS FRONT ALONG WITH 850 MB TEMPS JUMPING UP TO 6C OR WARMER WILL SUPPORT MILDER HIGHS IN THE UPPER 40S TO NEAR 50F WITH MOSTLY SUNNY SKIES TODAY. SO A GOOD 10 DEGREES ABOVE NORMAL HIGHS IN THE 30S FOR LATE DEC. 1025 MB HIGH PRESSURE OVER ALBERTA/SASKATCHEWAN DRIFTS QUICKLY OVER IL BY MIDNIGHT TONIGHT AND OVER THE EASTERN OH/TN VALLEYS BY DAWN TUE. THIS WILL BRING FAIR SKIES TONIGHT WITH LIGHTER WINDS WITH LOWS IN THE UPPER 20S TO NEAR 30F. LOW PRESSURE JUST OFF THE PACIFIC NW COAST WILL RACE EAST TOWARD CHICAGO BY SUNSET TUE AND DEEPEN TOO AND BRING A COLD FRONT SE THROUGH CENTRAL IL TUE AFTERNOON. BREEZY SW WINDS AND MOSTLY SUNNY SKIES TUE MORNING WILL SUPPORT MILDER HIGHS AGAIN IN THE UPPER 40S AND LOWER 50S WITH GALESBURG CLOSER TO 45F. CLOUDS WILL INCREASE TUE AFTERNOON ESPECIALLY FROM I-74 NE WHERE MOSTLY CLOUDY SKIES DEVELOP...WHILE LIGHT SNOW CHANCES STAY NORTH OF CENTRAL IL. BRISK NW WINDS BEHIND THE COLD FRONT LATER TUE INTO TUE NIGHT TO USHER IN COOLER AIR. INCREASED WIND SPEEDS/GUSTS THEN AND COOLER LOWS TUE NIGHT CLOSER TO COOLER MAV. LOWS IN THE MID TEENS OVER THE IL RIVER VALLEY AND LOW TO MID 20S IN SE IL. LARGE HIGH PRESSURE OFF THE PACIFIC WEST COAST BUILDS INTO IL BY SUNSET WED. THIS TO DECREASE CLOUDS AND WINDS BY EARLY WED MORNING WITH SUNNY SKIES EXPECTED WED. GUIDANCE FAIRLY CLOSE WITH HIGHS WED AND LEANED TOWARD COOLER HIGHS WITH 850 MB TEMPS AVERAGING AROUND MINUS 10C. TEMPS A BIT BELOW NORMAL WITH HIGHS IN THE UPPER 20S AND LOWER 30S EXCEPT NEAR 35F ALONG THE WABASH RIVER IN SE IL. LONG TERM...THURSDAY (NEW YEARS DAY) THROUGH SUNDAY... MEDIUM/EXTENDED RANGE MODELS/ENSEMBLES REMAIN SIMILAR/CONSISTENT IN TAKING LARGE HIGH PRESSURE INTO THE MID ATLANTIC STATES THU (NEW YEARS DAY) WITH RETURN SOUTHERLY FLOW WARMING HIGHS INTO THE MID TO UPPER 30S AS CLOUDS INCREASE. MODELS CONTINUE TO DIG A STRONGER UPPER LEVEL TROF INTO THE MIDWEST THU NIGHT AND OHIO VALLEY FRI. ANOTHER CYCLONE WILL TRACK QUICKLY EASTWARD ACROSS THE NORTHERN STATES AND INTO THE GREAT LAKES THU NIGHT BRINGING A COLD FRONT THROUGH IL ALONG WITH A CHANCE OF LIGHT SNOW. GFS IS QUICKLY WITH BRINGING IN LIGHT QPF INTO CENTRAL IL THU AFTERNOON WHILE ECMWF MODEL SLOWER WITH ALL OF ILLINOIS STILL DRY THU. WOULD NORMALLY SIDE WITH THE ECMWF MODEL BUT DUE TO PROGRESSIVE NATURE OF UPPER LEVEL FLOW...DECIDED TO ADD JUST A SLIGHT CHANCE OF LIGHT SNOW OVER THE IL RIVER VALLEY LATE THU. LIGHT SNOW CHANCES CONTINUE FRI AND BEST OVER EASTERN IL. SINCE SYSTEM IS A FAST MOVER...IT IS EAST OF IL BEFORE IT PICKS UP GULF MOISTURE WHERE HEAVIER QPF IS. SO BEST CHANCE OF ACCUMULATING SNOWS IS EAST OF IL AND OVER THE GREAT LAKES WHERE LOW PRESSURE AND UPPER LEVEL DYNAMICS PASS. HIGH PRESSURE MOVES INTO IL BY DAWN SAT WITH ANOTHER AREA OF HIGH PRESSURE MOVING IN LATE SUNDAY. THIS SHOULD ENSURE A DRY WEEKEND WITH NEAR NORMAL TEMPERATURES. HUETTL && .AVIATION... ISSUED 528 AM CST MON DEC 29 2008 VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES NEXT 24HRS. ONLY CLOUDS WILL BE SOME SCT CIRRUS COMING IN THIS EVENING AND THICKENING UP DURING THE OVERNIGHT HOURS. WINDS WILL START OUT SOUTHWESTERLY AND INCREASE THIS MORNING WITH SOME GUST TO AROUND 22-24KTS. A WEAK, DRY FRONT WILL MOVE THROUGH THE SITES BETWEEN 18Z AND 21Z...SWITCHING WINDS TO WESTERLY WITH SOME GUSTS. WINDS THEN BECOME MORE NORTHWESTERLY AND LIGHTER IN THE EVENING. WITH RIDGE MOVING IN TONIGHT...WINDS WILL BECOME LIGHT AND VARIABLE... FOLLOWED BY WINDS BECOMING EASTERLY AROUND 08-09Z TONIGHT. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 29, 5:59 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 559 AM CST MON DEC 29 2008 ILZ027>031-036>038-040>057-061>063-066>068-071>073-301200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 559 AM CST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT WATER LEVELS REMAIN HIGH ALONG MANY RIVERS...CREEKS...AND STREAMS DUE TO THE HEAVY RAINS THAT FELL SATURDAY AS WELL AS RECENT SNOW MELT. FLOODING IS OCCURRING OR EXPECTED TO OCCUR ALONG SECTIONS OF THE ILLINOIS...SANGAMON...SPOON...LITTLE WABASH...WABASH...EMBARRAS... AND VERMILION RIVERS OVER THE NEXT FEW DAYS. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:12 PM CST | River Flood Warning | ILX | Vermilion | 23 hr |
| Dec 28, 8:16 PM CST | River Flood Warning | ILX | Lawrence | 7 days |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.